On the unboundedness of the ratio of species and resources for the diffusive logistic equation

Jumpei Inoue, Kousuke Kuto

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Concerning a class of diffusive logistic equations, Ni [1, Abstract] proposed an optimization problem to consider the supremum of the ratio of the L1 norms of species and resources by varying the diffusion rates and the profiles of resources, and moreover, he gave a conjecture that the supremum is 3 in the one-dimensional case. In [1], Bai, He and Li proved the validity of this conjecture. The present paper shows that the supremum is infinity in a case when the habitat is a multi-dimensional ball. Our proof is based on the sub-super solution method. A key idea of the proof is to construct an L1 unbounded sequence of sub-solutions.

Original languageEnglish
Pages (from-to)2441-2450
Number of pages10
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume26
Issue number5
DOIs
Publication statusPublished - 2021 May

Keywords

  • Diffusive logistic equation
  • Elliptic equations
  • Mathematical ecology
  • Radial solutions
  • The sub-super solution method

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On the unboundedness of the ratio of species and resources for the diffusive logistic equation'. Together they form a unique fingerprint.

Cite this